Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 478, NWS Memphis, TN

August 26, 2003Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 26, 2003, 5:24 PM CDT for Fayette County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2003, 5:24 PM CDT (22:24 UTC)
Expired
Aug 26, 2003, 6:00 PM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Fayette County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4837 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 262224
SVRMEM
TNC047-262300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT TUE AUG 26 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 600 PM CDT.

* AT 519 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  GALLAWAY...MOVING EAST AT 10 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 600 PM CDT INCLUDE...
  BRADEN...
  OAKLAND...

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3537 8964 3519 8962 3521 8939 3539 8938

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:30 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 26, 3:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT TUE AUG 26 2003

REGULAR VARIETY OF ISOLATED AFTERNOON/EVENING THUNDERSTORMS HAVE
POPPED UP LAST SEVERAL HOURS. SOME STORMS IN NC AR HAVE HAD VILS
IN THE 60S...SO WE MIGHT A LITTLE HAIL FROM SOME OF THE STORMS IN
OUR AREA LATER ON. CLDS TO DISSIPATE THIS EVENING AND LET TEMPS
DROP INTO THE 70S AGAIN.

WEDNESDAY. WE WILL REMAIN BELOW HEAT ADVISORY CRITERIA...ALTHOUGH
THE HEAT INDEX COULD REACH 105 AROUND CLARKSDALE MS. AFTERNOON
TRWS WILL AGAIN DEVELOP AND LAST INTO EVENING HOURS. COVERAGE
WILL BE GREATEST IN SOUTHERN COUNTIES OF THE AREA.

THURSDAY. UPPER ENERGY TO HELP TOUCH OFF TRWS THROUGH THE DAY
INTO EVENING HOURS.

FRIDAY THROUGH THE WEEKEND. A FRONT WILL COME DOWN FROM THE
NORTHWEST AND FOCUS TRWS ON THE MIDSOUTH.

.MEG...NONE.

RENCH
Hazardous weather outlook, Aug 26, 3:08 PM CDT, 2 hours 16 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-271100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY BRING LOCALLY
HEAVY DOWNPOURS AND BRIEF GUSTY WINDS. A FEW STORMS MAY BRING HAIL.

.DAYS TWO THROUGH SEVEN...

AFTERNOON HEAT INDICES MAY APPROACH 103 DEGREES WEDNESDAY THROUGH
THURSDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY. A
COLD FRONT WILL BRING A HIGHER CHANCE OF THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.